Learn how to use Mayo Clinic Connect
Request an Appointment
Has anyone every experienced muscle and facia pain from gabapentin?
I’ve had saline trigger point injections. You are lucky if you get put under for that. Here in Ont. Canada most Doctors that I know do them while your awake. Not a pleasant experience. For me, not worth the pain of it.
Jump to this post
@janie56 What does a saline trigger point injection do? I am familiar with lidocaine or botox as a TPI.
Hi, I have Fibromyalgia, migraines, and Myofacial muscle disorder too. I’m told some reasons I have theses hereditary and some reasons are that I’ve had numerous a number of sporting accidents I’ve tried many of the previously mentioned medications, Lyrica, Cymbalta, Gabapentan, Topimax, some reduce the pain, all have various side effects most intolerable for me.
My #1and/2things that absolutely help me are the myofacial manual muscle release and all the injections. Botox injection for headaches/neck, lidocaine/cordisone injection mixture for my S/I joint when it acts up, into my shoulder joint, and for neck/back trigger points. The shoulder was previously broken/torn (+5 surgeries), hip in another accident. The only injection that I’m sedated for is my hip:S/I joint and that can still hurt enough to wake me right through the sedative.
I think each each drug and procedure is very individual. I wish I could stop taking all the various medications and have no side effects and have them work.
I do have a question for everyone who has taken any or all of the previously mentioned drugs. Has anyone experienced the loss of senses. I have had sudden partial hearing loss in my left ear. Went to bed with normal hearing and woke up with about 1/2 gone. I don’t smell well, taste well or see well either. All of this has happened over the last 2 years since I started this medical roller coaster. I have had many CTs, MRIs, contrast dye and other painful things.
You all inspire me,
@sistergoldenhair I was on Gabapentin two different times. Each time I was titrated on and off.I had memory loss and was very unstable on my feet when taking it. I didn’t ask why but my doctors told me it was necessary and I could feel worse. Like you, I didn’t want any more unpleasantness.
Jen aka @sandytoes
@sandytoes14 Hi sandy. My doctor explained to me that saline trigger injections breaks up the knots in the muscle. That’s all I was told. I didn’t find it helped at all. But it sure hurt. I will not go for them again. Thanks for your question. Jane56
I take 600. Mg of gabapentin a day for pain after hip replacement but it helps very little. I just started 100 mg disclofenac pills once a day and it is helping me already.
I take a pilll to lessen stomach irritation,hope it works,got a 60 day supply.
I have been on gabapentin for years !! Never linked it to any specific symptoms though , mainly because I take so may prescriptions. But periods of memory loss have been an issue AND no sleep AND no eating and AN INCREASAE IN PAIN but is this from the gabapentin or just an increase in pain? Have neuropathy from chemo, fibro, cancer pain, depression and some type of degenerative joint problem. I take over a dozen RX and some supplements. Will be looking forward to learning more about this issue !!
Please check with Mayo Clinic and your neurologist for drug-drug interactions that may be negative. S
Supplements are NOT regulated and therefore who knows what any one is doing?
Have you had an EMG or similar tests?
I have had a couple EMGs’ over the years. I know how dangerous interactions can be and have asked my pharmacist (another good resource) and my Dr. about my drugs but it has been awhile so thank you for the reminder.
Hello all. I have been reading through the posts here, and I am soaking up all the knowledge and experiences you have shared. Thank you all. This is my first post. I am recovering from spinal surgery in October to remove a benign tumor on my thoracic spine. I was having problems with both of my knees, and was told that I needed to have both knees replaced. I had a surgery scheduled for the first week in October., I started losing bladder control and could not walk straight during the weekend. On Sunday morning I went to the local ER as I know something else was going on with my body. Long story short, went to a Spine and Brain Surgeon, who diagnosed the tumor. Following his emergency surgery, I was unable to lift my arms or move. My feet were numb. I spent 4 days in the hospital and the next 5 weeks in a rehab facility learning to walk again. It has been 6 months, and I am walking with a walker, still experiencing severe knee pain , back pain and spasms. I have regained feeling in my legs, Praise the Lord! I have been taking acetaminophen for pain, and my pain management Doctor has added GABAPENTEN.
I am currently taking the GABAPENTEN 3 times a day, 300 mg. I am still having problems with balance, and find it very hard to sleep. After reading this chain, I am wondering if this GABAPENTEN is causing some of my shakiness, anxiety, and balance problems. I definitely have many bad days.
I will discuss this with my pain management Doctor next week. Thank you for all your input.
Yes,it is not great for pain and playes with your head. I take it 2 times a day ,300mgs each. there are better drugs for pain.
Dear “SISTER” : I did a correction to my initial reply. I also mentioned that both Lyrica and Klonopin have been used with some success.
For CHRONIC PAIN, SOME SUCCESS IS BEING FOUND IN VERY RECENT YEARS WITH KETAMINE INJECTIONS. I’M NOT SURE IF A PILL IS AVAILABLE. KETAMINE AS USED WITH VETS PRIOR TO THIS.
@ujeeniac, Please don’t put your messages in all caps. If you are quoting something, use ” ” marks to indicate. Please tell us more about your situation and about you so we can get to know you. All the previous posts are easy to review on this site. Perhaps it would help if you review them so you understand how we “talk” to each other, and the information that has been shared already. I have found this very helpful for my own understanding.
As a little feedback, your posts sometimes seem abrupt and like you are being intrusive rather than suggestive and helpful. I want to hear what you have to offer so it will be helpful if I “know” you better. Thanks for hearing my input. Gail B
I found gabapentin made me too much of a zombie. I lost nearly 2 years of memory while on gabapentin, also called neurontin. One day I held my daughter’s hand, in kindergarten, and I was completely shocked that she now had a big girl hand. The last time I remember holding her hand, she was 3 and it was a tiny hand that held on to mine. Had I not held her hand for 2 whole years? Or did I simply not remember? I will sadly never know. Lyrica and Topamax are newer meds and may not cause as many side effects. I also tried amitriptiline, which is an older antidepressant, but it does work on some people and it encourages sleep. I would not recommend depakote. I gained 20 lbs in 2 months and developed high blood pressure that is not well-controlled by meds. Topamax would be my first choice. It did cause memory issues. (To this day, 3 years after ending it) I have trouble finding my words and I also have trouble recognizing faces and names, even of close friends. It usually leads to weight loss. Users call it Dope-a-Max. I have no experience with Lyrica. Best wishes to you.
@sistergoldenhair I want to thank you for using an acronym AND defining what it stands for! It is so helpful to all of us as a learning tool. Thanks for being a valuable member of Connect!
Welcome to the world of Peripheral Neuropathy, or should I say “The Hell of Peripheral Neuropathy”. I share many of the same symptoms as you. I take 900mg Lyrica daily, as well as OTC pain relievers. I have had this since 2004, and, until last fall I thought there was no help at all for the remaining pain ranging from a 4 on scale of 1-10 all the way to a 10. That is until last fall when I started taking Medical Marijuana. Immediately after starting, I felt about a 75% decrease in pain. I still take all the other meds (no Opioids) but I am able to do things I enjoy without pain crippling me. My moods are better as a result of the MJ as well as simply feeling better overall. Obviously, one must live in a state allowing it.
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In